Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Liver patient. Abdominal scan showed increased echotecture of liver fatty infiltration. What does this indicate?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 436 Questions
Sir ,
Am a liver patient for 15years. Alt and ast enzymes have been variating in to 173 , 57 ,level for yrs .today I was taken to scan my abdominal ,resulted that an increased echotecture of liver fatty infiltration ,(my biopsy was taken at 95 ,resulting that slightest portal inflammation ,and advised to neglect it ) bt today's scan says increased echo texture of liver ,what does it mean ?What kind of precautions should be taken ? Will it cause liver cihrrosis .may I expect your answer,
Posted Thu, 11 Jul 2013 in Liver and Gall Bladder
Answered by Dr. Abhijit Deshmukh 16 minutes later
Possibly you have steato hepatitis.
You need to be sure you do not consume alcohol.
Also workup for hepatitis B, C, autoimmune hepatitis, wilsons disease, hemochromatosis is negative.
Since you have undergone an liver biopsy likely that these tests have been done prior.
If you do not consume alcohol likely you are suffering from non alcoholic steato hepatitis.
Need to get an endoscopy if your doctor feels so to rule out liver damage.
Increase echotexture of liver happens in fatty liver so not much to worry but if AST / ALT are raised then it is matter of concern.
You need to control your weight if over weight. Treat diabetes or high cholesterol if any, stop alcohol if you are taking.
Some medications are known to reduce liver inflammation can help after consulting your gastroenterologist.
Hope this answers your query.
Wish you a speedy recovery.

Above answer was peer-reviewed by
Follow-up: Liver patient. Abdominal scan showed increased echotecture of liver fatty infiltration. What does this indicate? 20 hours later
Sir ,
As you suspect ,am not a drunkard ,any kind of alcoholic consumption has been happened yet,bcz am a Muslim .while I was student I was being suffered by migraine,so I used to medicate painkiller tabs.
Answered by Dr. Abhijit Deshmukh 7 hours later
sorry i did not mean you are a drunkard. Previous pain killer consumption is unlikely to cause a problem now but definitely you need to be careful while taking them now.
Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor